Alert archive / Alabama / River Flood Warnings in 2022

River Flood Warning 11, NWS Mobile, AL

February 5, 2022Escambia County, Alabama

NWS Mobile, AL issued this river flood warning at Feb 5, 2022, 9:40 AM CST for Escambia County, Alabama. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Feb 5, 2022, 9:40 AM CST (15:40 UTC)
Expired
Feb 5, 2022, 5:17 PM CST
In force
8 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

County Escambia County, AL

The radar

The Mobile radar (KMOB), 121 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Burnt Corn Creek at Hwy 41 near Brewton 1NW (BCNA1). The gauge peaked at 16.46 ft at Feb 5, 2022, 11:00 AM CST.

actionminormoderate10152002/0502/06
Action stage
11 ft
Minor stage
16 ft
Moderate stage
22 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02374745, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

076 
WGUS44 KMOB 051540
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
940 AM CST Sat Feb 5 2022

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following river in Alabama...

  Burnt Corn Creek Near Brewton affecting Escambia County.

For the Burnt Corn Creek...including Brewton...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


ALC053-060630-
/O.NEW.KMOB.FL.W.0011.220205T1540Z-220206T0616Z/
/BCNA1.1.ER.220205T1434Z.220205T1800Z.220206T0015Z.NO/
940 AM CST Sat Feb 5 2022

...FLOOD WARNING IN EFFECT FROM THIS MORNING TO JUST AFTER MIDNIGHT 
TONIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Burnt Corn Creek Near Brewton.

* WHEN...From this morning to just after midnight tonight.

* IMPACTS...At 16 feet, Persimmon and Ann Street begin to flood. 
  Jennings Park on left bank of the creek is flooded along with 
  Highway 41 near the park.  This is the critical stage for the 
  Grede Foundry in Brewton.

* ADDITIONAL DETAILS...
  - At 8:45 AM CST Saturday the stage was 16.1 feet.
  - Forecast...The river is expected to rise to a crest of 16.4
    feet this afternoon. It will then fall below flood stage this
    evening.
  - Flood stage is 16 feet.
  - www.weather.gov/safety/flood

&&

LAT...LON 3117 8713 3118 8707 3111 8705 3108 8709


$$

BAB
1 follow-up statement
369 
WGUS84 KMOB 052317
FLSMOB

Flood Statement
National Weather Service Mobile AL
517 PM CST Sat Feb 5 2022

...The Flood Warning is cancelled for the following rivers in 
Alabama...

  Burnt Corn Creek Near Brewton affecting Escambia County.

ALC053-060030-
/O.CAN.KMOB.FL.W.0011.000000T0000Z-220205T2317Z/
/BCNA1.1.ER.220205T1434Z.220205T1715Z.220205T2011Z.NO/
517 PM CST Sat Feb 5 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Burnt Corn Creek Near Brewton.

* ADDITIONAL DETAILS...
  - At 4:45 PM CST Saturday the stage was 15.1 feet.
  - Forecast...The river is expected to fall to 5.5 feet early
    Thursday afternoon.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3117 8713 3118 8707 3111 8705 3108 8709


$$

JFP

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Feb 5, 6:27 AM CST, 3 hours 13 minutes earlier.

Area forecast discussion, Feb 5, 6:27 AM CST, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
627 AM CST Sat Feb 5 2022

.AVIATION...
12Z issuance...VFR conditions will prevail through the next 24
hours. /13

&&

.PREV DISCUSSION... /issued 401 AM CST Sat Feb 5 2022/

NEAR TERM UPDATE /Now Through Sunday/...A large positively-tilted
upper-level trough will continue pushing eastwards, moving off the
Eastern Seaboard by this afternoon. For the local area,
southwesterly flow aloft will continue through this morning before
turning more zonal/west-southwesterly after a shortwave passes
overhead. This flow will persist through the remainder of the
period. At the surface, high pressure will be in control for the
weekend, as it builds across the eastern half of CONUS. This will
allow for a much drier air mass to filter in, bringing PWATs down to
below 0.25 inches by the afternoon. As the drier air moves in, the
persistent cloud deck will begin to erode later this morning, giving
way to mostly clear skies for the weekend. Highs today will be in
the upper 40s to lower 50s areawide. Temperatures tonight will drop
into the mid to upper 20s, with low 30s along the coast. Sunday's
highs will be in the mid to upper 50s to near 60. 96/13

SHORT TERM /Sunday night Through Monday night/...An upper level
trough continues to swing across the central portion of the CONUS as
we head into Sunday night. The southern flank of the trough begins
to lag behind and eventually merges with an upper level low sliding
east across Baja California and northern Mexico. Flow aloft remains
southwesterly and the mid and upper levels briefly moisten up as the
bulk of the trough approaches the region on Monday. Down in the
lower levels, the area remains on the far southwestern periphery of
a sprawling surface high moving out of New England. Meanwhile, a
surface low off the GA/FL Atlantic coastline drifts up the Eastern
Seaboard through the day on Monday. Given the dry air in the lower
levels on Monday and moisture briefly increasing in the mid and
upper levels, virga will likely be seen across the area (especially
east of I-65) by Monday afternoon. There will be just enough
moistening in the lower levels across northwest Florida by Monday
afternoon to include a brief, low-end POP (generally south of the I-
10 corridor), but don't anticipate much in the way of rainfall
amounts as it will be light rain showers. Temperatures rebound into
the mid to upper 50s during the day on Monday. Overnight lows on
Monday night will be similar to Sunday night with temperatures in
the upper 20s to low 30s for inland communities with upper 30s to
low 40s at the beaches. 07/mb

EXTENDED TERM /Tuesday Through Friday/...A pair of upper shortwaves
are expected to pass over the region, with the first occurring on
Tuesday and the second Wednesday afternoon and evening. However, the
atmosphere will be too dry to support any chance of rain. A longwave
trough will then settle over the eastern CONUS through the remainder
of the period. With a weak surface ridge setting up across the
region, light northerly winds on Tuesday will become variable
Wednesday and Thursday, followed by light northwest winds Thursday
night into Friday as a weak cold front passes through the area.

High temperatures between 54 to 59 degrees on Tuesday will slowly
rise to around seasonal norms (low to mid 60s) Thursday and Friday
mainly due to a drier airmass allowing for better daytime heating.
Low temperatures will see a bit on a rise through the week. Lows in
the upper 20s to mid 30s Tuesday night will only increase about 5
degrees across the board by Thursday night. /22

MARINE...Moderate to strong northerly flow will continue through
this afternoon. Winds and seas decrease late today into Sunday as
high pressure builds over the marine area. A light to moderate
northerly flow will continue through mid week. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory until noon CST today for GMZ630>632-650-655-
     670-675.

&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 9:41 AM CSTRiver Flood WarningMOBEscambia8 days
Feb 5, 5:15 PM CSTRiver Flood WarningMOBEscambia18 hr

Nearby

River Flood Warnings in Alabama, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.